Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 347, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 10, 2008, 11:23 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 42 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 11:23 PM CDT (04:23 UTC)
- Expired
- May 11, 2008, 12:05 AM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 11:24 PM CDT | TSTM WND DMG | 4 E Crossett, AR | POWER LINE DOWN. |
| May 10, 11:25 PM CDT | TSTM WND DMG | Beekman, LA | A FEW TREES WERE BLOWN DOWN. |
| May 10, 11:26 PM CDT | TSTM WND DMG | 5 S Hamburg, AR | A FEW TREES WERE BLOWN DOWN. |
| May 10, 11:35 PM CDT | TSTM WND DMG | Mer Rouge, LA | A FEW TREES WERE BLOWN DOWN. |
| May 10, 11:37 PM CDT | TSTM WND DMG | Bonita, LA | A FEW TREES WERE BLOWN DOWN. |
| May 10, 11:41 PM CDT | TSTM WND DMG | Wilmot, AR | A FEW TREES WERE BLOWN DOWN ON MAIN ST. A COUPLE OTHER TREES WERE DOWN JUST N OF TOWN. POWER IS OUT IN TOWN. |
| May 10, 11:46 PM CDT | TSTM WND DMG | 10 Sw Oak Grove, LA | A FEW TREES AND POWER LINES DOWN OFF HWY 2. |
| May 10, 11:49 PM CDT | HAIL 0.75 | 5 S Lake Village, AR | PENNY HAIL JUST N OF CHICOT JUNCTION. |
| May 10, 11:53 PM CDT | TSTM WND DMG | 5 Sw Oak Grove, LA | A FEW TREES AND POWER LINES DOWN OFF HWY 589. |
| May 10, 11:53 PM CDT | TSTM WND DMG | 8 N Oak Grove, LA | A FEW TREES WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 10:07 PM CDT | Tornado Watch | SPC | 5 hr |
| May 10, 6:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1922 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 110423
SVRJAN
ARC003-017-LAC067-123-110515-
/O.NEW.KJAN.SV.W.0347.080511T0423Z-080511T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1123 PM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BASTROP...
WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
SOUTHEASTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...HAMBURG...
SOUTHWESTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF EUDORA...
* UNTIL 1215 AM CDT
* AT 1123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BERLIN TO 7 MILES NORTHWEST OF
BASTROP...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF CROSSETT
TO 7 MILES NORTHWEST OF BASTROP...AND MOVING SOUTHEAST AT 53 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BASTROP BY 1130 PM CDT...
WILMOT...GALION AND JONES BY 1135 PM CDT...
GOODWILL BY 1150 PM CDT...
OAK GROVE BY 1155 PM CDT...
DARNELL BY MIDNIGHT CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3284 9206 3328 9182 3325 9125 3300 9126
3287 9131 3287 9133 3266 9140 3266 9158
3267 9159 3266 9167
TIME...MOT...LOC 0423Z 296DEG 46KT 3306 9177 3280 9199
$$
CME3 follow-up statements
000
WWUS54 KJAN 110440
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT SAT MAY 10 2008
ARC003-017-LAC067-123-110515-
/O.CON.KJAN.SV.W.0347.000000T0000Z-080511T0515Z/
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-
1140 PM CDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND WEST
CARROLL AND EASTERN MOREHOUSE PARISHES...
AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WILMOT TO
GALION...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GOODWILL BY 1145 PM CDT...
PIONEER AND OAK GROVE BY 1150 PM CDT...
DARNELL...KILBOURNE AND FOREST BY 1155 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3276 9187 3326 9160 3325 9125 3300 9126
3294 9130 3289 9130 3287 9133 3266 9140
3266 9167
TIME...MOT...LOC 0440Z 291DEG 48KT 3306 9149 3278 9163
$$
CME000
WWUS54 KJAN 110456
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1156 PM CDT SAT MAY 10 2008
ARC003-017-LAC067-110506-
/O.CAN.KJAN.SV.W.0347.000000T0000Z-080511T0515Z/
ASHLEY AR-CHICOT AR-MOREHOUSE LA-
1156 PM CDT SAT MAY 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES...AND EASTERN MOREHOUSE PARISH IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
NORTHEAST LOUISIANA AND NORTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR SOUTHEAST
ARKANSAS AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3267 9161 3270 9162 3290 9151 3290 9148
3292 9149 3295 9145 3301 9143 3300 9126
3296 9130 3289 9130 3266 9140
TIME...MOT...LOC 0456Z 278DEG 39KT 3293 9132 3271 9148
$$
LAC123-110515-
/O.CON.KJAN.SV.W.0347.000000T0000Z-080511T0515Z/
WEST CARROLL LA-
1156 PM CDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR WEST CARROLL PARISH...
AT 1156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KILBOURNE TO
DARNELL...MOVING EAST AT 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3267 9161 3270 9162 3290 9151 3290 9148
3292 9149 3295 9145 3301 9143 3300 9126
3296 9130 3289 9130 3266 9140
TIME...MOT...LOC 0456Z 278DEG 39KT 3293 9132 3271 9148
$$
CME000
WWUS54 KJAN 110505
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1205 AM CDT SUN MAY 11 2008
LAC123-110515-
/O.CAN.KJAN.SV.W.0347.000000T0000Z-080511T0515Z/
WEST CARROLL LA-
1205 AM CDT SUN MAY 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR WEST CARROLL PARISH IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3267 9161 3270 9162 3290 9151 3290 9148
3292 9149 3295 9145 3301 9143 3300 9126
3296 9130 3289 9130 3266 9140
TIME...MOT...LOC 0505Z 278DEG 39KT 3291 9120 3269 9137
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:18 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 10, 9:18 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 918 PM CDT SAT MAY 10 2008 .DISCUSSION...ACTIVE SIGNIFICANT CONVECTION CONTINUES JUST TO THE N/NW OF THE CWA AND IS STEADILY HEADING OUR WAY. IT HAS BEEN A SLOW GO FOR OUR AREA AS THE CAP HAS REMAINED STRONG AND NO CONVECTION HAS OCCURRED IN THE FORECAST AREA. THINKING FROM EARLIER REMAINS THE SAME...AREAS N OF I-20 WILL HAVE THE HIGHEST RISK OF SEEING SVR WX WITH THE HWY 82 CORRIDOR LIKELY GETTING THE MOST SIG SVR WEATHER. NOT TOTALLY SURE THE LINE WILL EVER BECOME A SOLID SQUALL LINE...LIKELY TO REMAIN BROKEN. BASED ON THE LATEST DATA...LOOKS LIKE THE MAIN TORNADO RISK WILL BE BETWEEN NOW AND MIDNIGHT ALONG AND N OF HWY 82 HEADING TOWARD THE AL LINE. VERY LARGE HAIL...STRONG TORNADOES AND DMG WIND WILL BE THE MAIN RISK. AFTER MIDNIGHT...LOW LEVEL FLOW VEERS ENOUGH TO LIMIT THE TOR RISK...BUT WITH EMBEDDED SUPERCELL TYPE STORMS...THAT RISK CAN NOT BE TOTALLY RULED OUT. THE BEST ASCENT IS SPREADING OUT OF E/SE OK AND WILL GET THE STORMS GOING PRETTY GOOD. INSTABILITY AND DEEP LAYER SHEAR WILL REMAIN QUITE STRONG AND SUPPORTIVE OF SVR STORMS WITH POCKETS OF SIG SEVERE THROUGH ABOUT 2-3 AM. AGAIN...THIS WILL MAINLY BE FOCUSED ALONG AND N OF I-20. AFTER MIDNIGHT...HAIL AND DMG WIND WILL BE THE MAIN FOCUS. ACTIVITY LOOKS TO ACCELERATE QUITE A BIT AFTER MIDNIGHT AND GET OUT OF THE CWA BY 5-6 AM. CURRENT GRAPHICAST AND PROB HAZARDS SEEM TO DEPICT THINGS WELL AND WILL BE LEFT ALONE. && .AVIATION...TIMING THE CONVECTION IS THE MAIN ISSUE AND THE RESTRICTIONS ASSOCIATED WITH THAT. THE WINDOW OF TIME ON THE CONVECTION WILL BE SMALL AS THE BROKEN LINE QUICKLY PUSHES E/SE THROUGH THE CWA. VFR CONDITIONS WILL PREVAIL BEHIND THE CONVECTIVE LINE WITH BREEZY NW WINDS DURING THE MIDDLE PART OF THE DAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 76 50 81 / 48 0 0 0 MERIDIAN 64 78 47 82 / 49 16 0 0 VICKSBURG 62 76 47 82 / 47 0 0 0 HATTIESBURG 68 83 48 84 / 27 26 0 0 NATCHEZ 63 73 45 81 / 30 0 0 0 GREENVILLE 57 71 48 79 / 78 0 0 0 GREENWOOD 59 72 46 79 / 79 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
Hazardous weather outlook, May 10, 3:30 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT SAT MAY 10 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 330 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ...A SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE ACROSS THE NORTHERN HALF OF THE REGION THIS EVENING INTO EARLY SUNDAY MORNING... SCATTERED SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 5 AND 7 PM ACROSS SOUTHERN ARKANSAS AND PORTIONS OF THE MISSISSIPPI DELTA AND TRACK GENERALLY EAST THROUGH THE EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. THROUGH ABOUT 11 PM...AREAS NORTH OF I-20...ESPECIALLY THE HIGHWAY 82 CORRIDOR...WILL BE UNDER THIS RISK OF TORNADIC SUPERCELLS. AFTER 11 PM...THE SUPERCELL STORMS ARE EXPECTED TO BE EAST OF THE AREA. HOWEVER...A BROKEN LINE OF STORMS WILL BE PUSHING RAPIDLY EAST SOUTHEAST ACROSS CENTRAL ARKANSAS AND IMPACT THE DELTA REGION BETWEEN 11 PM AND 2 AM. THE BROKEN LINE WILL REACH THE NATCHEZ TRACE CORRIDOR AROUND 3 AM...THEN THE SOUTHEAST AREAS BY 5 AM. SIGNIFICANT DAMAGING WINDS WILL BE POSSIBLE ACROSS THE NORTHERN PORTIONS AS THE LINE MOVES THROUGH. EXPECT THE SEVERITY OF THE LINE TO DIMINISH AROUND 3 AM AND AS THE LINE PUSHES FURTHER SOUTH AND EAST BEFORE EXITING INTO FAR SOUTHERN MISSISSIPPI AND SOUTHERN ALABAMA. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY ANOTHER SEVERE WEATHER EVENT REMAINS POSSIBLE FOR WEDNESDAY INTO WEDNESDAY NIGHT AS THE ACTIVE WEATHER PATTERN CONTINUES. STAY TUNED FOR FURTHER UPDATES ON THIS HAZARDOUS WEATHER POTENTIAL FOR THE MIDDLE OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS. ACTIVATION MAY BE NEEDED AGAIN BY THE MIDDLE OF NEXT WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Special weather statement, May 10, 7:45 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 745 PM CDT SAT MAY 10 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 110245- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 745 PM CDT SAT MAY 10 2008 ...SIGNIFICANT SEVERE WEATHER STILL POSSIBLE OVERNIGHT TONIGHT... ESPECIALLY ALONG AND NORTH OF INTERSTATE 20... WHILE THE ARKLAMISS REGION HAS DODGED ANY SEVERE WEATHER SO FAR TODAY...THIS IS NOT EXPECTED TO CONTINUE THROUGH THE NIGHT. NUMEROUS EXTREMELY SEVERE STORMS HAVE ALREADY PRODUCED TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS ACROSS NORTHERN AND CENTRAL ARKANSAS AND EASTERN OKLAHOMA THIS AFTERNOON AND EVENING. THIS ACTIVITY IS EXPECTED TO SHIFT TOWARD THE ARKLAMISS REGION TONIGHT. A TORNADO WATCH IS ALREADY IN EFFECT FOR EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI UNTIL 2 AM CDT. SEVERE THUNDERSTORMS CURRENTLY NEAR LITTLE ROCK WILL BE MOVING EAST SOUTHEAST...AND DEPENDING ON THEIR EVOLUTION OVER THE NEXT FEW HOURS...MAY CLIP THE NORTHERN PARTS OF BOLIVAR AND SUNFLOWER COUNTIES BETWEEN 830 AND 11 PM. OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER SOUTH CENTRAL ARKANSAS...AND SHOULD THESE STORMS CONTINUE TO DEVELOP... THEY WILL LIKELY BECOME SEVERE AND AFFECT THE SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI AREA BETWEEN 10 PM AND 1 AM. TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS WOULD BE POSSIBLE WITH THESE STORMS. AFTER MIDNIGHT...THE ACTUAL COLD FRONT WILL BEGIN TO PUSH INTO THE REGION. THIS SHOULD RESULT IN A BROKEN BAND OF STRONG TO SEVERE THUNDERSTORMS WHICH WILL SWEEP ACROSS THE ENTIRE ARKLAMISS REGION BETWEEN MIDNIGHT AND 5 AM. DAMAGING WINDS WOULD BE A PRIMARY THREAT WITH THESE STORMS...ALONG WITH LARGE HAIL AND POSSIBLY TORNADOES. THE GREATEST RISK OF SEVERE STORMS WITH THIS ACTIVITY WILL BE ALONG AND NORTH OF INTERSTATE 20...WITH THE RISK DECREASING SOMEWHAT AS THE ACTIVITY MOVES FARTHER SOUTH TOWARD THE HIGHWAY 98 CORRIDOR. PEOPLE ACROSS THE REGION SHOULD BE AWARE OF THE SEVERE WEATHER POTENTIAL OVERNIGHT...AND MAKE PLANS ACCORDINGLY. AEG
Special weather statement, May 10, 10:15 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CDT SAT MAY 10 2008 ARZ074-LAZ007-110425- ASHLEY AR-MOREHOUSE LA- 1015 PM CDT SAT MAY 10 2008 ...COMPLEX OF SEVERE THUNDERSTORMS MOVING TOWARD SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA... A COMPLEX OF SEVERE THUNDERSTORMS IN SOUTHWEST AND SOUTH CENTRAL ARKANSAS AT 1010 PM WAS MOVING EAST SOUTHEAST AT 40 MPH...AND WILL REACH ASHLEY COUNTY ARKANSAS AND MOREHOUSE PARISH LOUISIANA BETWEEN 11 PM AND MIDNIGHT. THESE STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL. SHOULD THEY MAINTAIN THEIR INTENSITY...THEY WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS GREATER THAN 70 MPH...AND POSSIBLY A TORNADO. PEOPLE IN ASHLEY AND MOREHOUSE PARISHES...INCLUDING THE CITIES OF BASTROP...CROSSETT...HAMBURG...NORTH CROSSETT AND WEST CROSSETT... SHOULD MONITOR THESE STORMS CLOSELY. AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 6:56 AM CDT | Lake Wind Advisory | JAN | East Carroll, Morehouse, West Carroll | 11 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.